Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 1, 2006, 3:11 AM CST for 13 counties in Kansas. It took effect at Mar 1, 2006, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 3:11 AM CST (09:11 UTC)
- In effect from
- Mar 1, 2006, 9:00 AM CST
- Expired
- Mar 1, 2006, 5:42 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5292 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 010911 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 311 AM CST WED MAR 1 2006 ...GUSTY WINDS EXPECTED TODAY... KSZ032-033-047>051-067-068-082-083-091-092-011715- /O.NEW.KICT.WI.Y.0006.060301T1500Z-060301T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 311 AM CST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. A COLD FRONT WILL PASS THROUGH KANSAS TODAY. BEHIND THIS FRONT...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED ALONG WITH GUSTS OF 35 TO 40 MPH. WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH BY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KICT 011725 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1125 AM CST WED MAR 1 2006 KSZ032-033-047>051-067-068-082-083-091-092-012200- /O.CON.KICT.WI.Y.0006.000000T0000Z-060301T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1125 AM CST WED MAR 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WIND SHIFT WILL PASS THROUGH KANSAS TODAY BRINGING GUSTY NORTHERLY WINDS TO THE AREA. NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ALONG WITH GUSTS OF 35 TO 40 MPH. WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH BY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 012122 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST WED MAR 1 2006 KSZ049-051-067-068-082-083-091-092-012230- /O.CAN.KICT.WI.Y.0006.000000T0000Z-060301T2200Z/ SALINE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 322 PM CST WED MAR 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE SLACKENED OVER THE LAST FEW HOURS. THEREFORE THE WIND ADVISORY WILL BE CANCELLED FOR SOUTH CENTRAL KANSAS. $$ KSZ032-033-047-048-050-020000- /O.EXT.KICT.WI.Y.0006.000000T0000Z-060302T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 322 PM CST WED MAR 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS ARE EXPECTED TO SAY GUSTY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THEREFORE THE WIND ADVISORY WILL BE EXTENDED UNTIL 6 PM. WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 012342 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 542 PM CST WED MAR 1 2006 KSZ032-033-047-048-050-020045- /O.CAN.KICT.WI.Y.0006.000000T0000Z-060302T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 542 PM CST WED MAR 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD CONTINUE TO DIMINISH DURING THE NIGHT. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:05 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 1, 3:05 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 AM CST WED MAR 1 2006 .DISCUSSION... THE MAIN FORECAST CONCERN IS HOW STRONG WINDS WILL BE BEHIND THE FRONT TODAY AND THEN PRECIPITATION CHANCES STARTING FRIDAY AFTERNOON/EVENING. TODAY: 08Z SURFACE OBSERVATIONS SHOW THE COLD FRONT CURRENTLY IN WESTERN KANSAS. THIS FRONT WILL CONTINUE ACROSS KANSAS TODAY...BRINGING SOME GUSTY WINDS THROUGH BEHIND IT. 1000-850MB LAPSE RATES REACH ABOUT 9C/KM BEHIND THE FRONT...AND 06Z NAM SHOWS WINDS REACHING 35 TO 40 MPH. THEREFORE...FEEL A WIND ADVISORY IS PRUDENT FOR AREAS FROM SALINA AND WICHITA WESTWARD. AFTER A WARM START AND COMPRESSIONAL WARMING AHEAD OF THE FRONT...TEMPERATURES WILL CLIMB INTO THE 70S IN MOST LOCATIONS. IT VERY WELL COULD BE SOUTHEAST KANSAS TURN FOR RECORD HIGHS TODAY AS THE FRONT WILL NOT PASS THROUGH THERE UNTIL AFTER DAYTIME HIGHS ARE REACHED. TONIGHT-THURSDAY NIGHT: THERE IS SOME ISENTROPIC LIFT ASSOCIATED WITH A WEAK TROUGH ACROSS SOUTHWESTERN KANSAS AND NORTHERN OKLAHOMA...HOWEVER DECREASES AND EVEN BECOMES MORE DOWNGLIDE AS THE TROUGH MOVES INTO CENTRAL AND EASTERN KANSAS. WE EXPECT SOME MID-LEVEL CLOUDS...BUT A DRY FORECAST STILL LOOKS IN LINE. MOST OF THE CLOUDS SHOULD BE CONTAINED TO FAR SOUTHERN KANSAS ON THURSDAY. HIGH PRESSURE PASSES ACROSS THE FORECAST AREA DURING THE DAY...KEEPING WINDS ON THE LIGHT SIDE. TEMPERATURES WILL BE COOLER THURSDAY...BUT STILL A FEW DEGREES ABOVE NORMAL. FRIDAY-SATURDAY: MODELS ARE TRENDING SLOWER WITH THE SYSTEM COMING THROUGH ON FRIDAY AND SATURDAY. HOWEVER IT STILL LOOKS LIKE THERE IS A GOOD CHANCE FOR PRECIPITATION STARTING ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS AND SPREADING EASTWARD. THE GFS IS NOW BRINGING THE LOW FURTHER SOUTH /INTO THE OKLAHOMA PANHANDLE/...AND THEREFORE THE BEST DYNAMICS ARE A BIT FURTHER SOUTH AS WELL. THERE IS STILL VERY GOOD LOW LEVEL SHEAR AND SOME CAPE...AND STILL A CHANCE FOR THUNDERSTORMS. THE NAM BRINGS THE SURFACE A LITTLE BIT LOW FURTHER NORTH...BUT LOOKS FAIRLY SIMILAR TO THE GFS. AS THE PREVIOUS FORECASTER MENTIONED...MOISTURE WILL NOT BE A PROBLEM WITH THIS SYSTEM AS THE GATES TO THE GULF OF MEXICO WILL BE WIDE OPEN. WE WILL CONTINUE TO MONITOR THIS AS THE TIME DRAWS CLOSER. SUNDAY-TUESDAY: CURRENT FORECAST LOOKS ON TRACK WITH QUIET WEATHER EXPECTED. HIGH PRESSURE WILL BE IN CONTROL OF WEATHER ACROSS THE CENTRAL PLAINS. IT COULD BE A BIT WINDY ON TUESDAY...BUT IT IS TOO EARLY TO KNOW FOR SURE. WILL HAVE TO SEE WHAT TRENDS THE MODELS SHOW BETWEEN NOW AND THEN. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 42 59 35 / 0 10 10 0 HUTCHINSON 74 42 58 33 / 0 10 5 0 NEWTON 75 42 58 32 / 0 5 10 0 ELDORADO 78 43 59 33 / 0 5 10 0 WINFIELD-KWLD 81 45 60 36 / 0 5 10 5 RUSSELL 68 36 57 32 / 0 10 5 0 GREAT BEND 71 38 57 34 / 0 10 5 5 SALINA 73 37 59 30 / 0 5 5 0 MCPHERSON 74 42 58 32 / 0 5 5 0 COFFEYVILLE 85 45 62 35 / 0 5 10 0 CHANUTE 80 40 59 32 / 0 5 10 0 IOLA 79 40 59 30 / 0 0 10 0 PARSONS-KPPF 82 43 61 33 / 0 5 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ032- 033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Feb 28, 5:20 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 520 PM CST TUE FEB 28 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 520 PM CST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RANGELAND FIRE DANGER INDEX WILL LIKELY BE IN THE VERY HIGH OR EXTREME CATEGORY AGAIN ON WEDNESDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS...AND IN THE VERY HIGH CATEGORY ACROSS SOUTHEAST KANSAS. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS THE AREA. IT IS STILL TOO EARLY TO DETERMINE HOW MUCH RAIN WILL FALL...AND THE RISK OF ANY SEVERE WEATHER POTENTIAL. CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.